Ok, so am I the only one who's had strange side effects with synthroid? I was on Armour Thryroid for years, but after the re-formulation, I started having hypo symptoms again. Dr put me on synthroid - 50 mcg. After 1 week, my sinus problems reoccured - hadn't had them since I started taking thyroid 7 years ago. After 1 month, I gained 8 lbs without changing my diet. After 3 months, I was getting heart palpitations and my hair/nails/skin was dry/brittle. I complained to my endocrinolgist, who just shook his head, and said it was from something else. I saw my primary and complained. He switched me to Natur-Throid, and within 2 days, the palpitations stopped. The endo held his ground, stating it was "in my head". My primary stated I may have been having a reaction to the fillers in synthroid. I am currently on 1/4 grain Natur_throid, and already my sinuses have cleared. Am I the only one who's had this reaction? I'm tired of being told it's in my head.
First, if you have other options, sounds like you need to shop for another endo (or else just let your more in-tune primary manage your thyroid meds unless there are problems). My guess is that your endo does a lot more diabetes work than thyoid.
NO, these things are NOT in your head! I don't know anything about fillers in Synthroid, but perhaps others can comment on that. My daughter has been told my 2 doctors that she had a problem converting the standard T4 in levothyroixine into usable T3 in her body. You may find others in this formum comment on this same problem. If you can't convert the T4 to T3, you either need to take natural thyroid meds like you are doing or else supplement synthroid with a synthetic T3 med.
Out of curiosity: does your primary doc instruct you to take the Natur_thryoid in a couple of doses (since the T3 in it are used by the body fairly quickly)? Also: since you have been having these recent problems, see if your primary can order thryoid blood test, specifically free T3 and free T4 in addition to TSH. The doc will most likely have you do the blood test BEFORE taking your daily Natur_thyroid.
My daughter developed heart palps (PVC's) on Synthroid (diagnosed by a 20 day heart study with a holter moniter) She's been on original Nature-Throid (before reformulation) for 1 1/2 years now and no longer has them nor many other hypo. health issues that she had for years on Synthroid alone. Her freee t3 was very low while on Synthroid yet her t4 was very high when she began having the heart issue. Now we keep her t3 much higher in normal range and her t4 at mid range and she feels much better in every way! She obviosly could not convert enough of the synthetic t4 storage hormone (Synthroid) into enough of the active hormone t3 on her own for whatever reason. Now she gets a little help with the needed t3 in her desiccated med and her heart palps are a thing of the past. At the time though, it was very scary. My daughter is 9 and born without a thyroid gland. It is not in our heads!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.